MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET? II; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION COMET? II; WIRE, GUIDE, CATHETER
Model Number H74939359110
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Vascular Dissection (3160)
Date of Event 04/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that device entrapment and dissection occurred.The stenosed target lesion was located in the distal left anterior descending (lad) artery.A comet ii pressure guidewire was selected for use.During removal of the wire, the wire tip was caught and entangled in a previously placed, under deployed stent in the distal lad artery.Despite of normal removal technique, the wire tip separated from the wire and became lodged on a stent strut and caused a dissection.The separated tip was left in the lad.Attempts to deliver and deploy an additional stent at the affected site were unsuccessful.Balloon percutaneous transluminal coronary angioplasty (ptca) was performed to complete the procedure, and the patient condition was stable.No further patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Returned product consisted of an ffr comet pressure wire.The wire returned detached from the weld seam and tip distal, the tip distal part did not return for analysis.The occ cable was not returned for the analysis.Inspection of the device revealed that there were numerous kinks throughout the body from distal to proximal, additionally, the wire was found detached from the weld seam at 36cm from distal to proximal, also, the tip distal was found detached.
 
Event or Problem Description

Brand Name
COMET? II
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21938289
Report Number2124215-2025-24802
Device Sequence Number12101168
Product Code DQX
UDI-Device Identifier08714729960140
UDI-Public(01)08714729960140(17)260829(10)34741393
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K193279
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2026
Device Model NumberH74939359110
Device Catalogue NumberH74939359110
Device Lot Number0034741393
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer08/08/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown